MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/ not provided.Sex/gender: unknown/ not provided.Implant date: if implanted; give date: n/a the blemish was noticed prior to insertion of the intraocular lens and therefore the lens was not implanted.Explant date: if explanted; give date: n/a as the lens was not implanted it was therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The customer reported a blemish (particle or smudge) on the center of the intraocular lens (iol).The blemish was noticed during handling of the iol but prior to insertion.The physician was not comfortable using the lens.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 09/29/2016.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed the that the lens was contaminated, dust particles were present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.On the optic of the lens some non-process related blemish and smudge could be seen.The condition of the return sample do not suggest that the blemish and smudge were introduced during manufacturing; the product was used or prepared for use.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The complaint related test is the cosmetic inspection performed at final inspection.Only units that meet cosmetic inspection criteria are then subject to optical inspection.The in-line optical inspection data shows the lens is within power specification; hence the lens meets the specified cosmetic requirements.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5955066
Report Number9614546-2016-00465
Device Sequence Number79777
Product Code MFK
UDI-Device Identifier05050474560130
UDI-Public(01)05050474560130(17)190330
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/30/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/15/2016
Supplement Report FDA Received Date11/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1